MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA8872-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an inguinal and palatine tonsilectomy and at the end of the procedure it was noticed that one of the three wires of the wand was broken.Patient was admitted to the hospital overnight to be closely monitored for any post-operative complications.He was subsequently discharged.Based on the current available information no serious injury could be confirmed.Additional information will be requested.
 
Additional Manufacturer Narrative
Update to include user facility/importer report number.
 
Additional Manufacturer Narrative
A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Most likely, the wand reached the end of its useful life, as this will cause disintegration of the electrodes and appear as if the electrodes are broke.Factors unrelated to the design and manufacture of the device which could have contributed to the reported event includes extended ablation or use of power level settings above the recommended default levels.There were no indications that would suggest that the device did not meet product specification upon release into distribution.Device returned for evaluation.Device evaluated by the manufacturer.Evaluation codes updated.

Brand Name
PROCISE XP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7168503
Report Number3006524618-2018-00015
Device Sequence Number1043210
Product Code GEI
UDI-Device Identifier00817470003727
UDI-Public(01)00817470003727(17)191231(10)2002163
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2019
Device Catalogue NumberEICA8872-01
Device Lot Number2002163
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/03/2018
03/11/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/05/2018
03/12/2018
Patient Sequence Number1